MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TA 12 DEG LORDOTIC, TRIAL, X-LARGE, 14MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

TITAN SPINE, LLC ENDOSKELETON® TA 12 DEG LORDOTIC, TRIAL, X-LARGE, 14MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 2112-9314
Medical Device Problem Codes Device Reprocessing Problem (1091); Device Contamination with Body Fluid (2317); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Note: this regulatory report was previously submitted on 19-feb-2018 as regulatory report # 3006340236-2017-00013 ¿ 1 with "follow-up" marked.Per request, it is being resubmitted as an initial report.Per the customer he did not advise the customer service representative (csr) that the trays that were received were damp because by the time the customer received the trays, the customer had already dried them.Per the customer, when the trays arrived they were removed from their storage containers and the bases and lids were placed on a rack that went through the cart washer.Per the customer each inner tray was placed in the sink with enzymatic cleaning solution and placed on a rack for a 45-minute cycle in the tunnel washer.After the last step the (b)(6) employee should dry all the trays and instruments prior to the actual wrapping.Then the tray goes through the autoclave process.Per the customer he is not sure of the exact sterilization parameters and settings the hospital uses but he is sure they are following proper sterilization technique per the titan spine recommended cleaning and sterilization instruction (b)(4).Per the recommended cleaning and sterilization instruction (b)(4) 1.2: any implant or instrument, regardless of use, should be processed using the following recommendations.Implants, instruments and cases should be cleaned in a fresh, newly prepared solution.Abrasive cleaners or cleaning tools such as steel wool are to be avoided.Whenever possible, a clean disinfectant unit should be used for cleaning implants, instruments and cases in accordance with iso 15883.Avoid overloading the ultrasonic wash basket and disinfection unit tray.Any implant or instrument that appears to be damaged or corroded should not be used and returned to titan spine immediately; damaged instruments should be reprocessed prior to shipment.Hospital approved methods should be followed when handling implants or instruments contaminated with blood, tissue, and/or bodily fluid.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A sales representative reported a malfunction with an instrument during the surgeon's second of two tas cases.Three of the six trays that were processed by the (b)(6)department had "bio-burden" in them.The first break in sterility was caught while setting up the room and the pan.Instrument #2 was removed from the field and the instruments were flash autoclaved.The second incident occurred when the scrub tech reached into instrument #1 to pull out the straight awl.When the scrub tech lifted the awl out of the tray a foreign body fell off the bottom of the handle and into the tray.It was difficult to determine what it was.It looked like a piece of a leaf or a piece of rust that may have been in the pan.It was brought to the surgeon's attention, and he was of the mindset that it was a "sterile bio-burden" and continued to proceed with the surgery.The third incident occurred when the surgeon asked for an extra-large 12 degree 14 mm trial (he had already used the 7 degree trial at this time).When the tech pulled the trial out of the tray it was confirmed there was definitely dried blood on the trial and in the tray.The 12 degree tray was nowhere near the rest of the sterile field and the surgeon finished the case using the 7 degree trials, rasps, and implant.
 
Additional Manufacturer Narrative
Per the customer he did not advise the customer service representative (csr) that the trays that were received were damp because by the time the customer received the trays, the customer had already dried them.Per the customer when the trays arrived, they were removed from their storage containers and the bases and lids were placed on a rack that went through the cart washer.Per the customer each inner tray was placed in the sink with enzymatic cleaning solution and placed on a rack for a 45 minute was cycle in the tunnel washer.After the last step the spd employee should dry all the trays and instrument prior to the actual wrapping.Then the tray goes through the autoclave process.Per the customer he is not sure of the exact sterilization parameters and settings the hospital uses but he is sure they are following proper sterilization technique per the titan spine recommended cleaning and sterilization instruction (70-0015).Per the recommended cleaning and sterilization instruction (doc.70-0015) 1.2.Any implant or instrument, regardless of use, should be processed using the following recommendations.Implants, instruments and cases should be cleaned in a fresh, newly prepared solution.Abrasive cleaners or cleaning tools such as steel wool are to be avoided.Whenever possible, a clean disinfectant unit should be used for cleaning of implants, instruments and cases in accordance with iso 15883.Avoid overloading the ultrasonic wash basket and disinfection unit tray.Any implant or instrument that appears to be damaged or corroded should not be used and returned to titan spine immediately; damaged instruments should be reprocessed prior to shipment.Hospital approved methods should be followed when handling implants or instruments contaminated with blood, tissue, and/or bodily fluid.

Brand Name
ENDOSKELETON® TA 12 DEG LORDOTIC, TRIAL, X-LARGE, 14MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. suite a
mequon WI 53092
Manufacturer (Section G)
TITAN SPINE, LLC
6140 w. executive dr. suite a
mequon WI 53092
Manufacturer Contact
jane rodd
6140 w. executive dr. suite a
mequon, WI 53092
2622427801
MDR Report Key7281290
Report Number3006340236-2017-00013
Device Sequence Number2437521
Product Code LXH
UDI-Device Identifier00191375002345
UDI-Public00191375002345
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K111626
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2112-9314
Device Catalogue Number2112-9314
Device Lot NumberH161154
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Supplement Date Received by Manufacturer09/27/2017
Initial Report FDA Received Date02/19/2018
Supplement Report FDA Received Date02/19/2018
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown